Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2011, 2:28 PM EDT for Sussex County, Delaware. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 23, 2011, 3:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 45 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS81 KPHI 231828
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT SAT JUL 23 2011
DEZ003-004-231930-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
228 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR OCEAN VIEW...MILLVILLE AROUND
245 PM...FENWICK ISLAND AND SOUTH BETHANY AROUND 300 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS PEA
TO MARBLE SIZED HAIL.
LAT...LON 3845 7517 3845 7534 3845 7535 3860 7529
3856 7504 3846 7503 3844 7505 3844 7516
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 11:59 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 23, 11:59 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 AM EDT SAT JUL 23 2011
.SYNOPSIS...
THE INSUFFERABLE HIGH PRESSURE SYSTEM JUST SOUTHEAST OF OUR AREA
WILL SLOWLY SINK SOUTH THROUGHOUT THE WEEKEND. A WEAK COLD FRONT IN
THE SAINT LAWRENCE VALLEY IS FORECAST TO DROP SOUTH AND REACH THE
FORECAST AREA ON SUNDAY BEFORE STALLING. A STRONGER COLD FRONT
SHOULD THEN PUSH THROUGH THE AREA LATER ON MONDAY BEFORE IT TOO
STALLS, BUT FARTHER TO THE SOUTH. THIS FRONT SHOULD THEN MOVE BACK
TOWARDS THE NORTH ON THURSDAY AS A WARM FRONT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER DAY OF OPPRESSIVE HEAT, EVEN IF IT'S SOMEWHAT LESS
OPPRESSIVE THAN YESTERDAY.
IF YESTERDAY WAS THE DEPTH OF THERMAL DESPAIR IN WHAT WAS ONE OF THE
MOST OPPRESSIVE DAYS IN OUR AREA SINCE JULY 15, 1995 (WHEN THE
PHL HEAT INDEX HIT 129 DEGREES), WE START OUR CLIMB FROM THE
ABYSS TODAY. THE EXPECTED DEVELOPMENT OF WEST TO NORTHWEST WINDS
HAVE LOWERED THE DEW POINTS INTO THE 65 TO 70 DEGREE RANGE, WHICH
WAS ABOUT 10 DEGREES LOWER THAN YESTERDAY. THIS SHOULD MAKE FOR
HEAT INDEX VALUES THAT "ONLY" ARE AROUND THE MINIMUM THRESHOLD FOR
A HEAT WARNING. IT ALSO SUPPORTS THE IDEA OF EXTENDING THE WARNING
TO THE COAST. WE STILL EXPECT TO SEE MAXIMUM TEMPERATURES REACH
OR EXCEED THE 100 DEGREE MARK OVER SOME CENTRAL AND SOUTHERN
LOCATIONS, ALTHOUGH AREAS OF CLOUD COVER ASSOCIATED WITH A MID
LEVEL IMPULSE AND THE LEE SIDE SURFACE TROUGH MAY MERCIFULLY MAKE
SOME SIGHTS (ESPECIALLY NORTHWEST) FALL SHORT OF EXPECTED VALUES.
FOR NOW, WE ARE MAINTAINING CONTINUITY AS CLOUDS TEND TO BREAK UP
WITH HEATING THIS TIME OF YEAR, BUT WE MAY REVISIT THAT DECISION
LATER.
THE HEAT CORE FROM THE MIDWESTERN HEAT RIDGE PASSED THROUGH OUR CWA
YESTERDAY AND THE RIDGE ITSELF MADE ITS CLOSEST PASS. NOW THE LATTER
WILL START A SLOW RETROGRESSION BACK TO HOME BASE IN OKLAHOMA TO
PREPARE FOR THE LATE WEEK SALVO AS WEAK SHORT WAVES SLOWLY LOWER
HEIGHTS ACROSS OUR CWA THE NEXT COUPLE OF DAYS.
AS FAR AS CONVECTION GOES, THE INITIAL AREA OF CONVECTION THAT WAS
APPROACHING OUR AREA HAS WIPED OUT AS OF LATE MORNING. ACCORDING
TO A MODIFIED IAD SOUNDING, THE LOWER DEW POINTS HAVE THE EFFECT
OF RAISING THE LCL WELL ABOVE 5000 FT AND GENERATING A FAIR AMOUNT
OF CIN (CLOSE TO 50 J/KG). THIS SHOULD HAVE SOME AMELIORATING
INFLUENCE ON THE INSTABILITY. STILL, SOME INSTABILITY BREAKING
THROUGH THE CAP, SHEAR (SUCH AS IT IS), AND TRIGGERS THAT ARE A
COMBINATION OF THE LEE SIDE SURFACE TROUGH AND NEXT MID LEVEL
IMPULSE THAT THE 12Z NAM BRINGS CLOSE ENOUGH TO MOST OF THE AREA
BY 00Z ARE IN PLAY. WE DO CONTINUE TO HOLD OFF ON ANY ENHANCED
WORDING, AND WE WON'T LOWER POPS IN THE EVENT THAT I MISSED
SOMETHING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
MOST MODEL SOLUTIONS AGREE, THAT ONCE THE CONVECTION GETS GOING, WE
WILL BE UNSTABLE ENOUGH THROUGH THE NIGHT TO SUPPORT IT. STAT
GUIDANCE PEAKS OUR POPS OVERNIGHT AND GIVEN WHAT OCCURRED UPSTREAM
TONIGHT, NO REASON TO DISAGREE. IT GETS HARD TO DIFFERENTIATE THE
LEE SIDE TROF FROM THE COLD FRONT IN THE GFS FIELDS. SUFFICE THE
BOUNDARY WILL BE WORKING ITS WAY INTO OUR CWA.
THIS LEADS US TO SUNDAY THE AFOREMENTIONED BOUNDARY SHOULD ACT AS A
FOCUS. IN ADDITION THE FORECAST WIND FIELDS BELOW 850MB WILL BE
LIGHTER. THIS SHOULD ADD THE SEA AND BAY BREEZE FRONTS AS
INITIALIZERS OF CONVECTION. SINCE THE GENERAL WIND FIELD SHOULD
BE LIGHTER ON SUNDAY, AND THE BOUNDARY AROUND, DEW POINTS MIGHT BE
A BIT HIGHER THAN THIS AFTERNOON. THE AIR MASS ITSELF SHOULD BE
COOLER AS THERE IS ABOUT A 4C DROP IN FCST 850MB TEMPS. REGARDLESS
IT WILL BE ANOTHER SULTRY NIGHT LEADING INTO SUNDAY AND WITH THE
LOWER EXCESSIVE HEAT WARNING CRITERIA FOR URBANIZED AREAS, WE
EXTENDED THE WARNING INTO SUNDAY. BUT UNLIKE TODAY AND YESTERDAY,
WE ARE EXPECTING FORECAST HEAT INDICES OF AROUND 100F. ELSEWHERE,
THE DROP IN TEMPERATURES MAY BE ENOUGH TO NOT NECESSITATE AN
EXTENSION OF EXCESSIVE HEAT WARNINGS OR ISSUANCE OF HEAT
ADVISORIES. WE FOLLOWED THE SAME PRECEDENT OF ADDING A COUPLE OF
DEGREES TO STAT GUIDANCE FOR THE FORECAST MAX TEMPS.
THE STALLED FRONT MIGHT CONTINUE TO ACT AS A FOCUS SUNDAY NIGHT,
ALTHOUGH MONDAY AND MONDAY NIGHT APPEAR TO BE THE BEST CHANCES FOR
PRECIPITATION ACROSS OUR CWA AS ANOTHER COLD FRONT APPROACHES. BY
MONDAY THE H2.5 JET IS FORECAST TO BE IN A MORE FAVORABLE POSITION
AS WELL AS A BETTER POSITIONING OF THE LOW LEVEL THETA E RIDGE. AS
OF TODAY, PARAMETERS FOR STRONGER STORMS LOOK THE BEST MONDAY
WITH THE POSITIONING OF THE FCST MID LEVEL LAPSE RATES, BETTER
BULK SHEAR VALUES AND EVEN SOME LOW LEVEL HELICITY IN THE NORTHERN
PART OF OUR CWA. PWATS WILL REMAIN HIGH AND LOCALLY HEAVY DOWNPOURS IN
ANY THUNDERSTORMS WILL BE AN ADDED THREAT FOR BOTH MONDAY AND EVEN SUNDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LOWERING MID LEVEL HEIGHTS SHOULD PUSH THE MID LEVEL RIDGE TO SINK
SOUTHWARD DURING THE PERIOD MONDAY NIGHT INTO WEDNESDAY. THIS IS
TURN SHOULD ALLOW TEMPERATURES TO DROP OFF FOR A TIME...BEFORE THE
MID LEVEL RIDGE RETURNS FOR THE END OF NEXT WEEK.
A WEAK COLD FRONT SHOULD DROP SOUTH ACROSS THE REGION MONDAY NIGHT.
A SHORT WAVE DROPPING INTO THE DEVELOPING MID LEVEL TROUGH POSITION
OVER NEW ENGLAND SHOULD HELP MAINTAIN AT LEAST SCATTERED
THUNDERSTORM ACTIVITY INTO MONDAY EVENING. PRECIPITABLE WATER VALUES
NEAR 2 INCHES MONDAY EVENING COULD SUPPORT LOCALLY HEAVY RAIN WITH
THE THUNDERSTORMS...BUT AT THIS DISTANCE IT IS DIFFICULT TO
DETERMINE JUST HOW WIDESPREAD THIS MIGHT BE.
ANOTHER SHORT WAVE DROPPING INTO THE MEAN TROUGH POSITION COULD
RESULT IN SOME THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...
ESPECIALLY ACROSS NORTHERN AREAS. HOWEVER...MOISTURE COULD BE THE
LIMITING FACTOR FOR DEVELOPMENT DURING THIS TIME. 850 MB
TEMPERATURES SUGGEST HIGH TEMPERATURES SHOULD TOP OUT NEAR THE 90
DEGREE MARK...ESPECIALLY OUTSIDE OF THE INFLUENCE OF ELEVATION AND
WATER.
WEDNESDAY MAY SEE HIGHS NEAR 90 DEGREES...AS SURFACE HIGH PRESSURE
STRETCHES FROM THE LOWER OHIO VALLEY INTO THE MID ATLANTIC STATES.
HOWEVER...MID LEVEL HEIGHTS START TO RISE FAIRLY RAPIDLY WEDNESDAY
AND WEDNESDAY NIGHT IN RESPONSE TO THE MID LEVEL RIDGE OVER THE
SOUTHERN STATES BUILDING BACK NORTHWARD. BOTH THURSDAY AND FRIDAY
WILL FEATURE A RETURN TO HEAT AND HUMIDITY...AS THE SURFACE HIGH
ESTABLISHES ITSELF OFF THE MID ATLANTIC COAST.
850 MB TEMPERATURES SUGGEST HIGHS IN THE LOWER TO MID 90S FOR
THURSDAY...AND MID AND POSSIBLY UPPER 90S FOR FRIDAY (OUTSIDE OF THE
INFLUENCE OF ELEVATION AND THE WATER). THIS IS A FEW DEGREES HIGHS
THAN MOS VALUES. BEYOND THIS PERIOD...IT WOULD APPEAR AS THOUGH
SHORT WAVE ENERGY NORTH OF THE MID LEVEL RIDGE MAY TRY TO CHOP IT
BACK DOWN NEXT WEEKEND.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CUMULUS AND SCATTERED MID LEVEL CLOUDINESS IS EXPECTED TO CONTINUE
INTO THIS AFTERNOON. THE FLOW SHOULD MAINTAIN A MODERATE WESTERLY
COMPONENT. ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON LOOKS
LIKE IT WILL BE TOO SPARSE TO INCLUDE ANY MENTION IN THE TAFS AT
THIS POINT. A WEAK BACKDOOR FRONT IS FORECAST TO SLIP SOUTHWARD
INTO THE AREA DURING TONIGHT...AND CURRENT ACTIVITY ALONG THIS
FRONT WELL TO OUR NORTHWEST SHOWS A RATHER THIN BAND...SO WITH
LACK OF CONFIDENCE AND POSSIBLE SMALL COVERAGE THIS WILL NOT BE
INCLUDED FOR TONIGHT EITHER...BUT LATER SHIFTS WILL BE BRIEFED.
OUTLOOK...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
SUNDAY...AND MONDAY AS WELL WITH A LIKELY FRONTAL PASSAGE LATER
MONDAY AND MONDAY EVENING. LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS MAY OCCUR BOTH DAYS AS WELL WITH A CONTINUED HUMID
AIRMASS. THEN...HIGH PRESSURE AND DRIER WEATHER ARE FORECAST FOR
TUESDAY AND WEDNESDAY.
&&
.MARINE...
BOATING CONDITIONS ARE FORECAST TO REMAIN UNDER SMALL CRAFT ADVISORY
CRITERIA THROUGH THE WEEKEND...AND WELL INTO THIS COMING WEEK.
A LEE-SIDE THERMAL TROUGH SHOULD KEEP A RATHER FLAT PRESSURE PATTERN
ACROSS THE AREA TODAY. A WEAK BACKDOOR FRONT WILL APPROACH THE
REGION FROM THE NORTH TONIGHT AND MOVE SOUTHWARD INTO OR THROUGH THE
AREA LATE TONIGHT AND SUNDAY. ANOTHER FRONT IS EXPECTED TO ARRIVE
FROM THE NORTHWEST MONDAY NIGHT...WITH HIGH PRESSURE FOLLOWING FOR
TUESDAY AND WEDNESDAY. WITH POSSIBLE FRONTAL EFFECTS TODAY THROUGH
MONDAY NIGHT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH MONDAY NIGHT.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR TODAY, JULY 23RD.
PHL...99(1978,1991) / 80(1978)
ABE...99(1955) / 77(1978)
ILG...99(1991) / 78(1972)
ACY...100(1991) / 80(1952)
MPO...91(1955) / 70(1978,2003)
RDG...99(1955) / 75(1972,1991)
TTN...99(1987,1991) / NA
GED...101(1952) / NA
AT OUR BIG FOUR CLIMATE SITES YESTERDAY JULY 22ND:
THE HIGH TEMPERATURE OF 104 DEGREES AT ALLENTOWN WAS THE SECOND
HIGHEST ON RECORD. THE ALL TIME RECORD IS 105 DEGREES SET ON JULY
3RD OF 1966.
THE HIGH TEMPERATURE OF 105 DEGREES AT ATLANTIC CITY WAS ALSO THE
SECOND HIGHEST ON RECORD. THE ALL TIME RECORD IS 106 DEGREES SET ON
JUNE 28TH OF 1969.
THE HIGH TEMPERATURE OF 103 DEGREES IN PHILADELPHIA JOINED A BUNCH
OF OTHERS (INCLUDING JULY 7TH OF LAST YEAR) AS THE FOURTH HIGHEST ON
RECORD. THE ALL TIME RECORD IS 106 DEGREES SET ON AUGUST 7TH OF 1918.
THE HIGH TEMPERATURE OF 102 DEGREES IN WILMINGTON ALSO JOINED A
BUNCH OF OTHERS AS THE SEVENTH HIGHEST ON RECORD. THE ALL TIME
RECORD IS 107 DEGREES ALSO SET ON AUGUST 7TH OF 1918.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ054-
055-060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
007>010-012>014-016-020>027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR DEZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GIGI/HEAVENER
NEAR TERM...GIGI/DELISI
SHORT TERM...GIGI
LONG TERM...HAYES
CLIMATE...GIGI/DELISIHazardous weather outlook, Jul 23, 3:48 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT SAT JUL 23 2011 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-240800- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 348 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS TODAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY AND ESPECIALLY MONDAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-240800- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 348 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS TODAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS SUNDAY AND ESPECIALLY MONDAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-240800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 348 AM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS TODAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY AND ESPECIALLY MONDAY COULD CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY COULD CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY AND ESPECIALLY MONDAY COULD CONTAIN STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
In the hours before
Local storm report, Jul 23, 10:41 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 AM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST MCGUIRE AFB 40.04N 74.58W
07/22/2011 M60 MPH BURLINGTON NJ OTHER FEDERAL
RUNWAY ANEMOMETER AT AFB FROM AFB FORECASTER
0310 PM TSTM WND DMG BROWNS MILLS 39.97N 74.58W
07/22/2011 BURLINGTON NJ TRAINED SPOTTER
NUMEROUS TREES DOWN
0315 PM HAIL BROWN MILLS 39.97N 74.57W
07/22/2011 M0.75 INCH BURLINGTON NJ STORM CHASER
RELAYED BY AFB FORECASTER
&&
EVENT NUMBER PHI1100402 PHI1100401 PHI1100403
PO/HAYESSpecial weather statement, Jul 23, 2:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT SAT JUL 23 2011
DEZ003-004-231930-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
228 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR OCEAN VIEW...MILLVILLE AROUND
245 PM...FENWICK ISLAND AND SOUTH BETHANY AROUND 300 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS PEA
TO MARBLE SIZED HAIL.
LAT...LON 3845 7517 3845 7534 3845 7535 3860 7529
3856 7504 3846 7503 3844 7505 3844 7516
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:48 PM EDT | Special Weather Statement | PHI | Chester | 57 min |
| Jul 23, 7:32 PM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Jul 23, 7:55 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery | 30 min |
| Jul 23, 3:31 PM EDT | Special Weather Statement | PHI | Sussex | 59 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.